Alert archive / Utah / Wind Advisories in 2010

Wind Advisory 7, NWS Salt Lake City, UT

May 3, 2010

NWS Salt Lake City, UT issued this wind advisory at May 3, 2010, 3:44 PM MDT. It took effect at May 3, 2010, 10:00 PM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 3, 2010, 3:44 PM MDT (21:44 UTC)
In effect from
May 3, 2010, 10:00 PM MDT
Expired
May 4, 2010, 10:00 AM MDT
In force
12 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

368 
WWUS75 KSLC 032144
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
344 PM MDT MON MAY 3 2010

...STRONG WEST WINDS TO IMPACT PORTIONS OF NORTHERN UTAH TONIGHT...

.A FAST MOVING STORM SYSTEM WILL RACE EASTWARD ACROSS THE NORTHERN
ROCKIES TONIGHT WITH THE ASSOCIATED COLD FRONT SLIPPING SOUTHWARD
ACROSS NORTHERN UTAH. STRONG POST FRONTAL WESTERLY WINDS WILL
SWEEP ACROSS THE SALT LAKE DESERT AND NORTHERN WASATCH MOUNTAINS.

UTZ005-007-040545-
/O.NEW.KSLC.WI.Y.0007.100504T0400Z-100504T1600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAINS I-80 NORTH-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE...WOODRUFF...
RANDOLPH
344 PM MDT MON MAY 3 2010

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
MDT TUESDAY. 


* AFFECTED AREA: THE GREAT SALT LAKE DESERT AND WASATCH MOUNTAINS
  NORTH OF I-80.

* WINDS: WEST WINDS OF 25-35 MPH WITH GUSTS IN EXCESS OF 50 MPH.

* TIMING: BETWEEN 10 PM THIS EVENING AND 10 AM TUESDAY.

* IMPACTS: DRIVING MAY BE DIFFICULT IN STRONG CROSS
  WINDS...ESPECIALLY IN HIGH PROFILE VEHICLES. REDUCED
  VISIBILITIES IN BLOWING DUST AND SAND MAY ALSO OCCUR ACROSS THE
  GREAT SALT LAKE DESERT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
091 
WWUS75 KSLC 040225
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
825 PM MDT MON MAY 3 2010

...STRONG WEST WINDS TO IMPACT PORTIONS OF NORTHERN UTAH
TONIGHT...

.A FAST MOVING STORM SYSTEM WILL RACE EASTWARD ACROSS THE
NORTHERN ROCKIES TONIGHT WITH THE ASSOCIATED COLD FRONT SLIPPING
SOUTHWARD ACROSS NORTHERN UTAH. STRONG POST FRONTAL WESTERLY
WINDS WILL SWEEP ACROSS THE SALT LAKE DESERT AND NORTHERN WASATCH
MOUNTAINS.

UTZ005-007-041200-
/O.CON.KSLC.WI.Y.0007.100504T0400Z-100504T1600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAINS I-80 NORTH-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE...WOODRUFF...
RANDOLPH
825 PM MDT MON MAY 3 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT TUESDAY. 

* AFFECTED AREA: THE GREAT SALT LAKE DESERT AND WASATCH 
  MOUNTAINS NORTH OF I-80. 

* WINDS: WEST-NORTHWEST WINDS OF 25-35 MPH WITH OCCASIONAL GUSTS
  IN EXCESS OF 50 MPH.

* TIMING: 10 PM THIS EVENING THROUGH 10 AM TUESDAY.

* IMPACTS: DRIVING MAY BE DIFFICULT IN STRONG CROSS WINDS... 
  ESPECIALLY IN HIGH PROFILE VEHICLES. REDUCED VISIBILITIES IN 
  BLOWING DUST AND SAND MAY ALSO OCCUR ACROSS THE GREAT SALT 
  LAKE DESERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
918 
WWUS75 KSLC 040845
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
245 AM MDT TUE MAY 4 2010

...STRONG WEST WINDS TO IMPACT PORTIONS OF NORTHERN UTAH
EARLY THIS MORNING...

.STRONG WESTERLY WINDS WILL CONTINUE ACROSS THE SALT LAKE DESERT AND
NORTHERN WASATCH MOUNTAINS EARLY TODAY BEHIND A COLD FRONT.

UTZ005-041600-
/O.CON.KSLC.WI.Y.0007.000000T0000Z-100504T1600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
245 AM MDT TUE MAY 4 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING. 

* AFFECTED AREA: THE GREAT SALT LAKE DESERT.

* WINDS: WEST-NORTHWEST WINDS OF 25-35 MPH WITH OCCASIONAL GUSTS
  IN EXCESS OF 50 MPH...ESPECIALLY ALONG STATE ROUTE 30. 

* TIMING: THROUGH MID MORNING.

* IMPACTS: DRIVING MAY BE DIFFICULT IN STRONG CROSS WINDS...
  ESPECIALLY IN HIGH PROFILE VEHICLES. REDUCED VISIBILITIES IN
  BLOWING DUST AND SAND MAY ALSO OCCUR. WIND SENSITIVE OPERATIONS
  MAY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ007-041600-
/O.CON.KSLC.WI.Y.0007.000000T0000Z-100504T1600Z/
WASATCH MOUNTAINS I-80 NORTH-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH
245 AM MDT TUE MAY 4 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING. 

* AFFECTED AREA: THE WASATCH MOUNTAINS FROM INTERSTATE 80 NORTH.

* WINDS: WEST-NORTHWEST WINDS OF 35-45 MPH WITH OCCASIONAL GUSTS
  IN EXCESS OF 60 MPH. ISOLATED GUSTS GREATER THAN 75 MPH ARE
  EXPECTED NEAR EXPOSED MOUNTAIN PEAKS.

* TIMING: THROUGH MID MORNING.

* IMPACTS: DRIVING MAY BE DIFFICULT IN STRONG CROSS WINDS...
  ESPECIALLY IN HIGH PROFILE VEHICLES. WIND SENSITIVE OPERATIONS
  WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 40
MPH OR GUSTS OF 58 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
448 
WWUS75 KSLC 041624
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1024 AM MDT TUE MAY 4 2010


UTZ005-007-041730-
/O.EXP.KSLC.WI.Y.0007.000000T0000Z-100504T1600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAINS I-80 NORTH-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE...WOODRUFF...
RANDOLPH
1024 AM MDT TUE MAY 4 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE GREAT SALT LAKE
DESERT AND WASATCH MOUNTAINS NORTH OF I-80. THE FRONTAL BOUNDARY
RESPONSIBLE FOR THE STRONG WINDS IS WEAKENING AND MOVING SOUTH.
NORTH WINDS ARE EXPECTED TO DECREASE THROUGH THE DAY.


$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 3, 10:09 AM MDT, 5 hours 35 minutes earlier.

Area forecast discussion, May 3, 10:09 AM MDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1009 AM MDT MON MAY 3 2010

.SYNOPSIS...HIGH PRESSURE WILL SHIFT EAST TODAY AS A MILD
SOUTHWESTERLY FLOW DEVELOPS. ANOTHER COLD FRONT WILL DROP SOUTH
INTO THE AREA TUESDAY THEN STALL ACROSS NORTHERN UTAH THROUGH
WEDNESDAY.

&&

.DISCUSSION...DRY AND MOSTLY SUNNY CONDITIONS EXIST ACROSS MUCH OF
THE CWA THIS MORNING...WITH ONLY NORTHERN UTAH UNDER PARTLY TO
MOSTLY CLOUDY SKIES WITH MID AND HIGH LEVEL CLOUDS STREAMING IN
FROM THE NORTH. RADAR INDICATES THAT THERE MAY BE SOME VERY LIGHT
SHOWERS ASSOCIATED WITH THIS MOISTURE...BUT THERE IS NO INDICATION
FROM CAMERAS OR SENSORS THAT PRECIP IS HITTING THE GROUND...AND
WOULD NOT LIKELY BE HEAVY ENOUGH TO MEASURE ANYWAY...SO CURRENT 10
PERCENT POPS IN THE NORTHERN MOUNTAINS SEEM ABOUT RIGHT FOR TODAY.

WEAK RIDGE OVER THE GREAT BASIN WILL SHIFT TO THE EAST THROUGH
TODAY...WITH WARM ADVECTION AND SOUTHWESTERLY FLOW IN THE LOWER
AND MID LEVELS MAKING THIS AFTERNOON THE WARMEST OF THE WEEK IN
MOST LOCATIONS. AS USUAL THIS TIME OF YEAR...WARMING WILL BE
SHORT-LIVED...AS A COLD FRONT MOVES INTO NORTHERN UTAH AND
SOUTHWEST WYOMING ON TUESDAY MORNING. MOST OF THE UPPER LEVEL
ENERGY WITH THE ASSOCIATED TROUGH WILL REMAIN TO THE NORTH OF THE
UTAH/IDAHO BORDER...BUT SHOWERS WILL LIKELY FORM ALONG THE
BAROCLINIC ZONE TUESDAY MORNING INTO THE AFTERNOON. 06Z GFS AND
12Z NAM HAVE FASTER TIMING OF THIS FRONT THAN WAS SEEN IN PREVIOUS
RUNS...SO WILL LIKELY HAVE TO SPEED UP THE TIMING IN THE AFTERNOON
FORECAST PACKAGE ASSUMING 12Z RUNS OF GFS AND ECMWF ARE IN GOOD
AGREEMENT WITH THIS FASTER SOLUTION.

BAROCLINIC ZONE STILL STALLS ACROSS NORTHERN UTAH TUESDAY INTO
WEDNESDAY...CREATING A DECENT TEMPERATURE GRADIENT FROM NORTHERN
TO SOUTHERN UTAH. ACTIVE PATTERN CONTINUES INTO THE LATTER HALF OF
THE WEEK...WITH ANOTHER COLD FRONT MOVING THROUGH THE STATE LATE
WEDNESDAY INTO THURSDAY.

CURRENT FORECAST FOR TODAY LOOKS GOOD AND NO UPDATES ARE PLANNED
FOR THIS MORNING.

&&

.AVIATION...SOUTHERLY SURFACE WINDS WILL INCREASE AT THE SLC
TERMINAL THROUGH THE DAY...WITH GUSTS GREATER THAN 30 MPH POSSIBLE
IN THE AFTERNOON. A SWITCH TO NW WINDS IS NOT CURRENTLY
EXPECTED...THOUGH THERE IS STILL A 20 PERCENT CHANCE THAT A SWITCH
COULD OCCUR BETWEEN 21Z AND 23Z. A COLD FRONT IS FORECAST TO CROSS
THE TERMINAL BETWEEN 10Z AND 13Z TUESDAY...SWITCHING WINDS TO THE
NORTHWEST...WITH A CHANCE OF SHOWERS AND CEILINGS LIKELY LOWERING
BELOW 7000FT AGL.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, May 3, 2:46 AM MDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
246 AM MDT MON MAY 3 2010

UTZ001>016-019>021-517-518-WYZ021-041200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
246 AM MDT MON MAY 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

FREEZING TEMPERATURES ARE FORECAST EARLY THIS MORNING ACROSS
PORTIONS OF NORTHERN AND EAST CENTRAL UTAH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Wind Advisories in Utah, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.